MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a right and left heart catheterization using the acist cvi contrast injection system, after the user purged the consumable tubing of air and during the first injection, 6 cc of air was injected into the patient.The user noticed air bubbles in the consumable tubing that appeared to move backward away from the patient, towards the stopcock.The patient experienced chest pain, st segment elevation for a duration of five minutes, and hypotension.The physician administered epinephrine and flushed.The incident resolved quickly, and the patient recovered same day.
 
Additional Manufacturer Narrative
A2: patient age and birthdate is unknown.The age and birthdate is estimated.The acist angiographic injection system, model cvi, system serial number (b)(6), has not yet been returned to acist.The consumable kits used during the event were discarded by the user facility and the lot numbers are unknown.The cine-angiograms have been requested for evaluation, but will not be returned to acist.A follow-up report will be submitted to the fda upon completion of the investigation.
 
Additional Manufacturer Narrative
Correction to section c1 - isovue 370 contrast imaging bulk pack was listed on the medwatch report - initial as a suspect product.In this follow-up medwatch report, it has been updated to section d10 as a concomitant product.There is no indication of a causal relationship between the event and the isovue 370 contrast.The patient adverse clinical symptoms were due to air being injected into the patient during the angiography.The acist angiographic injection system, model cvi, system serial number (b)(6), was received for evaluation on (b)(6) 2024.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.This report is closed.
 
Additional Manufacturer Narrative
The information provided by the user facility and the cineangiogram of the single angiographic run were reviewed by acist's medical advisory board member and is as follows: the information describes a large air injection that occurred on the first angiogram of the case.The user facility noted that the consumables were purged prior to the event.There was significant air still in the consumable tubing or catheter that was injected with the first injection of contrast.The source of the air cannot be determined, and clinical staff could not confirm if the cvi injector's air column detect sensor alerted the detection of air.It is possible that while the consumables where purged, the catheter was not completely emptied of air.The angiogram shows the outcome of the air injection with all left-sided vessels occluded.The patient appears to have been managed effectively with support and based on the information provided by the user facility, survived without significant sequela.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key19729844
Report Number2134243-2024-00011
Device Sequence Number15505815
Product Code DXT
UDI-Device Identifier40841716101876
UDI-Public(01)40841716101876(11)210304
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/11/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ISOVUE 370 CONTRAST BULK PACK.; ISOVUE 370 CONTRAST BULK PACK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age70 YR
Patient SexFemale